Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 43, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 17, 2009, 7:41 PM CDT for Custer County, Nebraska. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 17, 2009, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
The radar
The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:43 PM CDT | FUNNEL CLOUD | 12 Ese Oconto, NE | |
| Jun 17, 7:50 PM CDT | TORNADO | 15 Ese Oconto, NE | PUBLIC REPORT OF A POSSIBLE TORNADO TOUCHDOWN. |
| Jun 17, 8:05 PM CDT | TSTM WND GST 60 | 7 Sw Mason City, NE | WATER WAS ALSO REPORTED RUNNING OVER ROADS. |
| Jun 17, 8:12 PM CDT | HAIL 1.75 | 2 Sw Mason City, NE | GOLFBALL SIZED HAIL FELL FROM 812 PM CDT THROUGH 817 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 180041 TORLBF NEC041-180130- /O.NEW.KLBF.TO.W.0043.090618T0041Z-090618T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 741 PM CDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 830 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...OR 20 MILES SOUTH OF BROKEN BOW...MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD BY 805 PM CDT... MASON CITY BY 820 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. && LAT...LON 4130 9920 4105 9920 4104 9973 4118 9975 TIME...MOT...LOC 0041Z 260DEG 18KT 4112 9954 $$ MASEK
4 follow-up statements
000 WWUS53 KLBF 180055 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 755 PM CDT WED JUN 17 2009 NEC041-180130- /O.CON.KLBF.TO.W.0043.000000T0000Z-090618T0130Z/ CUSTER NE- 755 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN CUSTER COUNTY... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...OR 22 MILES SOUTHEAST OF BROKEN BOW... MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... 6 MILES SOUTH OF MASON CITY BY 830 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASE BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. && LAT...LON 4130 9920 4105 9920 4104 9973 4118 9975 TIME...MOT...LOC 0055Z 258DEG 14KT 4111 9945 $$ MASEK
000 WWUS53 KLBF 180108 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 808 PM CDT WED JUN 17 2009 NEC041-180130- /O.CON.KLBF.TO.W.0043.000000T0000Z-090618T0130Z/ CUSTER NE- 808 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN CUSTER COUNTY... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...OR 23 MILES SOUTHEAST OF BROKEN BOW... MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... 6 MILES SOUTH OF MASON CITY BY 830 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THIS STORM HAS A HISTORY OF FUNNEL CLOUDS AND ONE REPORT OF A TORNADO. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. && LAT...LON 4104 9952 4123 9953 4130 9920 4105 9920 TIME...MOT...LOC 0105Z 258DEG 14KT 4112 9940 $$ MASEK
000 WWUS53 KLBF 180115 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED JUN 17 2009 NEC041-180130- /O.CON.KLBF.TO.W.0043.000000T0000Z-090618T0130Z/ CUSTER NE- 815 PM CDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN CUSTER COUNTY... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF MASON CITY...OR 26 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEAST CUSTER COUNTY THROUGH 830 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4104 9942 4125 9941 4130 9920 4105 9920 TIME...MOT...LOC 0114Z 258DEG 16KT 4113 9931 $$ MASEK
000 WWUS53 KLBF 180131 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 831 PM CDT WED JUN 17 2009 NEC041-180139- /O.EXP.KLBF.TO.W.0043.000000T0000Z-090618T0130Z/ CUSTER NE- 831 PM CDT WED JUN 17 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN CUSTER COUNTY WILL EXPIRE AT 830 PM CDT... THE THUNDERSTORM THE PROMPTED THE WARNING IS MOVING OUT OF CUSTER COUNTY...THUS THE WARNING IS ALLOW EXPIRED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4104 9942 4125 9941 4130 9920 4105 9920 TIME...MOT...LOC 0129Z 258DEG 16KT 4114 9922 $$ MASEK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 17, 2:30 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 17, 2:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED JUN 17 2009
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED LOW PRESSURE
CENTERED OVER WESTERN KANSAS...SOUTHEAST COLORADO AND EASTERN NEW
MEXICO. A WARM FRONT EXTENDED FROM THE LOW IN WESTERN KANSAS TO THE
NEBRASKA-KANSAS LINE SOUTH OF LINCOLN AND OMAHA. A SURFACE TROUGH
EXTENDED FROM A LOW IN SOUTHERN SASKATCHEWAN THROUGH THE PLAINS OF
MONTANA...WYOMING AND COLORADO TO A SURFACE LOW IN SOUTHEAST
COLORADO. SURFACE DEWPOINTS IN THE 60S EXTENDED ACROSS NEBRASKA AND
THE DAKOTAS AS FAR NORTH AS NORTHWEST MANITOBA AND EASTERN
SASKATCHEWAN. THERE WAS A SHARP DEWPOINT GRADIENT ACROSS SOUTHWEST
NEBRASKA...I.E. 50S AT OGA AND LBF VERSUS NEAR 70 AT MCK AND GLD.
IN THE VISIBLE SATELLITE...A FIELD OF MOSTLY OPEN CELLED CUMULUS
WAS OVER NORTHERN KANSAS...SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO. ALSO...SOME TYPE OF BOUNDARY WAS INDICATED ACROSS NEBRASKA
FROM ABOUT BROKEN BOW TO OGALLALA. MODIFYING THE 18Z LBF SOUNDING
FOR THE UPPER 60S DEWPOINTS EAST AND SOUTH OF LBF...PRODUCES
CONVECTIVE POTENTIAL OF NEARLY 6800J/KG.
&&
.SHORT RANGE...TONIGHT THROUGH FRIDAY NIGHT.
THIS EVENING AND TONIGHT...DEWPOINTS SHOULD INCREASE TO AT LEAST
THE LOW 60S IN NORTH PLATTE...OGALLALA AND BROKEN BOW AREAS WITH
NEARLY 70 POSSIBLE IN HAYES...FRONTIER...CUSTER AND SOUTHEAST
LINCOLN COUNTIES. AS THE SURFACE BOUNDARY LIFTS NORTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHEAST COLORADO AND
SOUTHWEST NEBRASKA. IN THE SAME PERIOD...THE STORMS ALREADY
UNDERWAY IN NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA MAY
BUILD BACK TO THE WEST AND NORTH. AS THE FRONT LIFTS NORTHWARD...
CONVECTIVE POTENTIAL ENERGY IN SOUTH CENTRAL AND SOUTHWEST NEBRASKA
IS LIKELY TO INCREASE TO THE 5000-7000G/KG RANGE ALONG THE FRONT.
ALSO...WIND PROFILES IN THE VICINITY OF THE FRONT ARE LIKELY TO
FAVOR SUPER-CELL DEVELOPMENT. THE PROJECTED LOW LEVEL INSTABILITY
AND WIND WILL ALSO FAVOR THE DEVELOPMENT OF ONE OR MORE TORNADOES IN
PARTS OF CENTRAL AND SOUTHWEST NEBRASKA...ESPECIALLY SOUTH AND EAST
OF A BROKEN BOW-NORTH PLATTE LINE. THE STRENGTH OF THE STORMS SHOULD
DIMINISH LATE EVENING AND LATE TONIGHT OVER MOST OF THE AREA...
THOUGH THUNDERSTORMS ARE LIKELY TO CONTINUE FROM CENTRAL TO WEST
CENTRAL NEBRASKA UNTIL SOME TIME AFTER MIDNIGHT.
WITH THE QUASI-STATIONARY FRONT CONTINUING ACROSS SOUTHERN
NEBRASKA TO NORTHERN KANSAS...THUNDERSTORMS ARE AGAIN EXPECTED
THURSDAY AFTERNOON...EVENING AND OVERNIGHT.
ON FRIDAY...THE SURFACE FRONT PUSHES THROUGH THE AREA AND STALLS
ACROSS OKLAHOMA. AS IT DOES...THUNDERSTORMS MOVE OUT OF NEBRASKA
DURING THE MORNING. SO...IT APPEARS THAT QUIET WEATHER SHOULD
PREVAIL FRIDAY AFTERNOON...EVENING AND OVERNIGHT.
.MEDIUM TO LONG RANGE...SATURDAY THROUGH WEDNESDAY.
GULF FLOW CONNECTS WITH WIND FIELDS IN WESTERN NEBRASKA BY 18Z
SATURDAY...BRINGING TO WESTERN NEBRASKA PRECIPITABLE WATER VALUES
GREATER THAN AN INCH. AS THE AXIS OF THE UPPER RIDGE TILTS TO THE
NORTHEAST...UPPER WAVES WILL COME ACROSS NEBRASKA EVERY 24-36 HOURS.
THIS WILL ENHANCE UPWARD MOTION ALONG THE SEMI-PERMANENT SURFACE
BOUNDARY THAT DRIFTS BACK AND FORTH ACROSS THE PLAINS. THE NET
RESULT IS THAT THE WEEKEND AND THE FIRST HALF OF NEXT WEEK WILL BE A
PERIOD OF ACTIVE AFTERNOON AND EVENING CONVECTION.
&&
.AVIATION...
THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING OVER SOUTHWEST IN
CENTRAL NEBRASKA...AND WILL IMPACT FLIGHTS NEAR KLBF. TIMING TSRA IN
TAF WAS PLACED ON BEST MODEL LIFT...HOWEVER TSRA MAY CONTINUE FOR
MORE HOURS...INTO THE OVERNIGHT HOURS. CONFIDENCE ON COVERAGE
SPECIFICALLY WITHIN THE BOUNDARY OF KLBF IS LIMITED...AND DID NOT
WANT TO HAMPER ALL FLIGHTS WITH T ADDED FOR SEVERAL HOURS. WATCH FOR
AMENDMENTS AS TIMING OF THUNDERSTORMS TO IMPACT KLBF BECOME BETTER
DEFINED. FURTHER N...FOR KVTN EXPECT MAINLY VFR CONDITIONS...HOWEVER
CAN NOT RULE OUT A THUNDERSTORM REACHING THAT FAR NORTH.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT AND MEDIUM TO LONG RANGE...SPRINGER
AVIATION...MASEKHazardous weather outlook, Jun 17, 3:23 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED JUN 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT WED JUN 17 2009 /223 PM MDT WED JUN 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...SOUTHEAST OF A LINE FROM OGALLALA...TO MULLEN...TO ONEIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE OUTLOOK AREA. THIS EVENING...A FRONTAL BOUNDARY WILL LIFT SLOWLY NORTHWARD NEAR THE NEBRASKA AND KANSAS BORDER. A MOIST AND UNSTABLE ENVIRONMENT FROM AFTERNOON HEATING WILL INTERACT WITH A PASSING DISTURBANCE ALOFT TO DEVELOP STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTHWEST NEBRASKA ALONG AND NEAR THE FRONT. OVERNIGHT THE THREAT FOR TORNADOES WILL DIMINISH...HOWEVER THE THREAT FOR HEAVY RAINFALL AND DAMAGING WINDS WILL INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO BUTTE. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS EVENING ALONG AND SOUTHEAST A LINE FROM OGALLALA...TO MULLEN...TO ONEIL. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 17, 6:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 M1.75 INCH BOYD NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 7:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 4 W NAPER 42.96N 99.18W
06/17/2009 BOYD NE PUBLIC
ALFALFA WIND ROWS REPORTED AS ALL BLOWN AWAY.
&&
CARMELLocal storm report, Jun 17, 7:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FUNNEL CLOUD 12 WSW OCONTO 41.07N 99.97W
06/17/2009 CUSTER NE TRAINED SPOTTER
SKYWARN SPOTTER REPORTED SEVERAL BRIEF FUNNEL CLOUD
SIGHTINGS.
&&
CARMELLocal storm report, Jun 17, 7:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 E1.75 INCH BOYD NE PUBLIC
DELAYED REPORT OF HAIL PILED UP 3 INCHES DEEP. RANCHER
REPORTED DEAD ANIMALS ON THE ROAD.
&&
CARMELLocal storm report, Jun 17, 7:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FUNNEL CLOUD 5 SSW OCONTO 41.07N 99.80W
06/17/2009 CUSTER NE TRAINED SPOTTER
LARGE FUNNEL CLOUD REPORTED.
&&
CJSLocal storm report, Jun 17, 7:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 E GROSS 42.95N 98.55W
06/17/2009 M1.00 INCH BOYD NE CO-OP OBSERVER
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:08 PM CDT | Tornado Warning | LBF | Custer | 37 min |
| Jun 17, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jun 17, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 17, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Jun 17, 8:39 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| Jun 17, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 17, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 53 min |
| Jun 17, 10:40 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 17, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 17, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jun 18, 12:15 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Jun 18, 12:25 AM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 50 min |
| Jun 18, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Jun 18, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 18, 1:16 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 44 min |
| Jun 18, 1:30 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 30 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 18, 1:51 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 39 min |
| Jun 18, 2:01 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, McPherson, Thomas | 29 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 51 min |
| Jun 18, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jun 18, 3:46 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 44 min |
| Jun 18, 4:11 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Jun 18, 4:12 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 33 min |
| Jun 18, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.